Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 20, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this red flag warning at Apr 6, 2022, 8:11 PM CDT for 25 counties in Texas. It took effect at Apr 7, 2022, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2022, 8:11 PM CDT (01:11 UTC)
- In effect from
- Apr 7, 2022, 10:00 AM CDT
- Expired
- Apr 7, 2022, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Austin/San Antonio, TX
All 25 counties
Atascosa County, TX, Bandera County, TX, Bastrop County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Frio County, TX, Gillespie County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Karnes County, TX, Kendall County, TX, Kerr County, TX, Lavaca County, TX, Lee County, TX, Llano County, TX, Medina County, TX, Travis County, TX, Williamson County, TX, Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 14 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2775 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -66 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492 WWUS84 KEWX 070111 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 811 PM CDT Wed Apr 6 2022 ...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE EASTERN TWO THIRDS OF SOUTH CENTRAL TEXAS ON THURSDAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS... .Breezy north winds will return by mid-morning Thursday for many areas. Sustained winds of 10 to 20 mph, potentially higher near and north of Austin, will gust at times to 20-30 mph, highest in Burnet and Williamson counties. This will combine with very dry air to create critical fire danger once again as relative humidity values will be in the mid to lower teens and potentially single digits in a few locations through the afternoon hours. TXZ171>173-186>193-204>208-219>224-070915- /O.EXP.KEWX.FW.W.0019.000000T0000Z-220407T0100Z/ /O.UPG.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/ /O.NEW.KEWX.FW.W.0020.220407T1500Z-220408T0100Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Bastrop-Medina-Bexar-Comal-Guadalupe-Caldwell-Frio- Atascosa-Wilson-Karnes-Gonzales-De Witt- 811 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR PARTS OF THE HILL COUNTRY, I-35 CORRIDOR, AND COASTAL PLAINS... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ TXZ183>185-202-203-217-218-228-070215- /O.EXP.KEWX.FW.W.0019.000000T0000Z-220407T0100Z/ Val Verde-Edwards-Real-Kinney-Uvalde-Maverick-Zavala-Dimmit- 811 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF SOUTH-CENTRAL TEXAS... Gusty north winds have begun to diminish this evening although very dry air remains in place. RH recovery tonight will only be into the 30s across most of the area and 40s to mid 50s east of I-35. $$ TXZ194-209-225-070915- /O.UPG.KEWX.FW.A.0010.220407T1500Z-220408T0000Z/ /O.NEW.KEWX.FW.W.0020.220407T1500Z-220408T0100Z/ Lee-Fayette-Lavaca- 811 PM CDT Wed Apr 6 2022 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE US-77 CORRIDOR... The National Weather Service in Austin/San Antonio has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 8 PM CDT Thursday. The Fire Weather Watch is no longer in effect. * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
101 WWUS84 KEWX 070821 RFWEWX URGENT - FIRE WEATHER MESSAGE National Weather Service Austin/San Antonio TX 321 AM CDT Thu Apr 7 2022 ...CRITICAL FIRE WEATHER CONDITIONS ACROSS THE HILL COUNTRY TO ALONG AND EAST OF I-35 TO NEAR THE COASTAL PLAINS TODAY DUE TO LOW RELATIVE HUMIDITY AND GUSTY NORTH WINDS... .Breezy north winds will redevelop by mid-morning, especially along and east of a Mountain Home to Hondo to Dilley line. Sustained winds of 10 to 20 mph are expected with gusts up to 30 mph. Very dry air with minimum humidities in the upper single digits to mid teens can be expected late this morning through early this evening. These winds and humidities combined with dry to extremely dry fuels will create critical fire danger again. TXZ171>173-186>194-204>209-219>225-080100- /O.CON.KEWX.FW.W.0020.220407T1500Z-220408T0100Z/ Llano-Burnet-Williamson-Kerr-Bandera-Gillespie-Kendall-Blanco- Hays-Travis-Bastrop-Lee-Medina-Bexar-Comal-Guadalupe-Caldwell- Fayette-Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca- 321 AM CDT Thu Apr 7 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE HILL COUNTRY TO ALONG AND EAST OF I-35 TO NEAR THE COASTAL PLAINS... * WINDS...North 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Any wildfires ignited may spread rapidly and unpredictably. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 6:09 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Apr 6, 6:09 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 609 PM CDT Wed Apr 6 2022 .AVIATION... Long TAFS are driven exclusively by wind speed and direction changes over the next 24-30 hours as clear skies and VFR flying conditions are forecast. Generally northerly winds are on the downtrend this evening and will remain at or below 10 knots overnight. During the day Thursday, speeds pick up again at the I-35 sites, highest at KAUS, but they'll diminish again in the evening hours. At KDRT, wind direction will be difficult to nail down late tonight through tomorrow as localized sfc high pressure will be nearby, but speeds should be generally at or below 5 knots. && .PREV DISCUSSION... /ISSUED 236 PM CDT Wed Apr 6 2022/ ..New SHORT TERM, LONG TERM... SHORT TERM... (This evening through Thursday) Issued at 224 PM CDT Wed Apr 6 2022 In the wake of the cold front that moved across the area this morning, breezy to windy conditions continue through early this evening. Winds are ranging from 10 to 25 mph and gusting up to 36 mph as of 2 pm. Wind Advisory is in effect across all South Central Texas and will be allowed to expire at 3 pm. Winds are expected to drop to 20 mph or less around 3 pm but staying gusty 20 to 30 mph through 8 pm. With a dry air mass in place, relative humidities are in the teens and 20s across the Hill Country southwest to the Rio Grande. These values will continue to come down across most areas mid to late afternoon. The combination of dry air and breezy to windy conditions bring fire weather concerns to the region. Therefore, a Red Flag Warning is in effect for all areas with the exception of Lee, Fayette and Lavaca Counties through 8 pm. Dry and breezy conditions persist Thursday. Fire Weather Watch is in effect for Thursday for the eastern two-thirds of the area for now and expected to be upgraded to a Red Flag Warning this evening or later tonight. Cooler air will spread across the area tonight with lows in the 40s across the Hill Country and the I-35 corridor. Lower 50s are anticipated for locations across the southwest. Plenty of sunshine is expected for Thursday with highs in the 70s and 80s. The cool and pleasant weather continues on Thursday night with lows in the 40s across the Hill Country. Can't ruled out a few spots getting into the upper 30s across the higher elevations of the Hill Country. Mid to upper 40s are expected across the rest of the area. FIRE WEATHER... Near Critical to Critical Fire Weather Conditions are expected for the rest of today and Thursday. Northerly winds of 10 to 25 mph with gusts to 35 mph along with minimum humidities in the teens and 20s are expected for the rest of today. Northerly winds of 10 to 20 mph with gusts up to 35 mph along with minimum humidities in the single digits and teens are expected on Thursday. Fuels continue to dry due to a lack of widespread wetting rains and ample sunshine today and Thursday. Also, poor recovery of humidities is expected tonight. Based on the above winds and humidities, and taking account recent fire activity and behavior we have a Red Flag Warning for today and a Fire Weather Watch across our eastern areas for Thursday. Once today's Red Flag Warning expires, we will upgrade the Fire Weather Watch to a Red Flag Warning for Thursday. However, should fire activity develop over our western areas today, will issue for that area for Thursday, as well. Fire weather concerns continue through Saturday. LONG TERM... (Thursday night through next Tuesday) Issued at 224 PM CDT Wed Apr 6 2022 Northwest winds will prevail in the eastern half of the area with southeasterly flow returning to the western CWA Friday afternoon. Highs will a bit warmer with temperatures in the upper 70s into the middle 80s. Dewpoints will remain very low and afternoon minimum humidity values will remain in the 10-15 percent range for most areas. Wind speeds will be near or just below red flag criteria and will continue to highlight critical to near critical fire weather conditions. After a cool night Friday night with lows in the 40s and 50s, highs Saturday will be warmer, topping out in the middle to upper 80s. Another dry and breezy day with gusty southerly winds will create additional critical to near critical fire weather conditions. Dewpoints will be on the rise on Sunday into Tuesday for most of the area as southerly flow becomes established and moisture increases. As this occurs, this will lead to a couple of rain chances beginning perhaps as early as Sunday evening out west, but more likely in the east on Monday and Tuesday. Unfortunately, chances of a widespread beneficial rainfall are not high. Highs by Tuesday will likely range from the upper 80s to upper 90s. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 49 76 47 78 47 / 0 0 0 0 0 Austin Bergstrom Intl Airport 46 76 43 79 43 / 0 0 0 0 0 New Braunfels Muni Airport 46 79 42 80 44 / 0 0 0 0 0 Burnet Muni Airport 45 74 42 76 46 / 0 0 0 0 0 Del Rio Intl Airport 51 81 49 83 52 / 0 0 0 0 0 Georgetown Muni Airport 45 76 44 77 45 / 0 0 0 0 0 Hondo Muni Airport 46 81 43 83 46 / 0 0 0 0 0 San Marcos Muni Airport 46 78 42 79 44 / 0 0 0 0 0 La Grange - Fayette Regional 47 76 43 76 45 / 0 0 0 0 0 San Antonio Intl Airport 49 78 47 80 49 / 0 0 0 0 0 Stinson Muni Airport 51 82 48 83 49 / 0 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM CDT this evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Dimmit-Edwards- Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Kinney- Llano-Maverick-Medina-Real-Travis-Uvalde-Val Verde-Williamson- Wilson-Zavala. Fire Weather Watch from Thursday morning through Thursday evening for Atascosa-Bandera-Bastrop-Bexar-Blanco-Burnet-Caldwell-Comal-De Witt-Fayette-Frio-Gillespie-Gonzales-Guadalupe-Hays-Karnes-Kendall- Kerr-Lavaca-Lee-Llano-Medina-Travis-Williamson-Wilson. && Short-Term/Aviation...KCW Long-Term...Treadway
Hazardous weather outlook, Apr 6, 2:38 PM CDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 238 PM CDT Wed Apr 6 2022 TXZ171>173-183>194-202>209-217>225-228-071945- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 238 PM CDT Wed Apr 6 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. A Red Flag Warning is in effect across much of South Central Texas from 10 AM to 8 PM today. Gusty winds, low relative humidity, and dry fuels will result in critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A Fire Weather Watch is in effect for eastern parts of South Central Texas from 10 AM to 7 PM Thursday. Gusty winds, low relative humidity, and dry fuels will result in critical fire weather conditions. Elevated to near critical, possibly critical fire weather conditions are expected across parts of South Central Texas Friday, Saturday, and Tuesday afternoons. Gusty winds, low relative humidity, and dry fuels are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
Nearby
Red Flag Warnings in Texas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.